# SDR AU510001741

- Difficulty date: December 12, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Boeing 767338
- Engine: Ge CF680C2*
- System (JASC): 2700 · Flight Control System
- Part: Shutoff Valve
- Part number: 7321870018
- Condition: Failed
- Location: Flight Control
- Stage of operation: IN
- How discovered: O
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

FLAP/SLAT SHUTOFF VLV LOCATED IN RT W/W LEAKING.  INSPECTION FOUND CAP P/N 732-18718 HAD AN OPEN CRACK AT LAST/OUTERMOST THREAD RUNNING 270 DEGREES AROUND ITS CIRCUMFERENCE (CRACKED THROUGH).  HEX-NUT END OF ALUMINUM CAP HAD LIFTED BY 0.1 INCHES UNDER HYD PRESS.  CRACK WAS LOCATED ON PRESSURE SIDE OF `O` RING SEAL.  CLOSE EXAM OF FRACTURE SURFACE SHOWED THAT CRACK STARTED AT ROOT OF LAST THREAD, PROPAGATED 0.050` AXIALLY (TOWARD THE SHUT-OFF VALVE MODULE), TRAVELED 75% OF WAY AROUND CAP’S OUTSIDE DIAMETER BEFORE FAILING RADIALLY WITH ONE FRACTURE PLANE. NO BEACH MARKS WERE EVIDENT ON FINAL FRACTURE PLANE, INDICATING SUDDEN FAILURE.  CRACK COULD HAVE INITIALIZED DUE TO OVER-TORQUING DURING ASSY, OR FROM SUBSTAND
